Chat Let's Talk: Click To Chat Call Now: 24Hr Addiction Hotline 800-405-7172 Email We'll Call You: Contact Us

Understanding the Dangers of Opiates Medication

When it comes to using an opiate medication, as long as you are followed closely by a medical professional you should feel comfortable with what you are doing. Even then, there is no guarantee that the medication will be without side effects. In fact, many people find that this can cause adverse reactions, some of which can be a challenge to deal with.

When using an opiate exactly as intended, there is a good chance of avoiding the most severe side effects. It is those who abuse the drug, those who take more than they should at a given time, that realize the most serious side effects and symptoms.

No matter who you are, some of the most common dangers of opiate medications include:

  • Drowsiness
  • Period of euphoria
  • Nausea
  • Sedation
  • Pain relief
  • Respiratory depression
  • Constricted pupils

In the event that a person takes too much of an opiate, regardless of if they have a prescription or have purchased the drug in another manner, the side effects could become much more serious. In many cases, these resemble the symptoms associated with an overdose:

  • White, clammy skin
  • Slow breaching
  • Difficulty breathing
  • Shallow breathing
  • Labored breathing
  • Convulsions
  • Coma

As you can see, these side effects are much more serious. As a general rule of thumb, the more of an opiate you take at one time the greater chance there is that you will be faced with these serious side effects.

Developing an Addiction

opiates medication addiction

Recovering from an addiction to opiates medication can be a challenge.

If you find yourself addicted to an opiate medication, it is likely that you will do whatever it takes to get your hands on the drug as often as possible. This could mean jumping from one doctor to the next in search of a prescription, or simply purchasing the drug in an illegal manner.

If you develop an opiate addiction, withdrawing from use can be a challenge. In this situation, you must overcome a variety of withdrawal symptoms, which can include:

  • Vomiting
  • Nausea
  • Cramps
  • Agitation
  • Anxiety
  • Chills
  • Sweating
  • Runny nose
  • Loss of appetite
  • Bone pain
  • Muscle pain
  • Tremors
  • Panic attacks

Although there are dangers associated with opiate medications, it doesn’t mean you should avoid this if prescribed by your doctor. What it does mean is that you should be 100 percent aware of the risks. When you know the pros and cons of using such a medication, it is easier to make informed decisions as you move forward.

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.

Pin It on Pinterest

Shares
Share This